Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 34, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 28, 2000, 4:55 PM MDT for Kane County, San Juan County, Utah. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 28, 2000, 4:55 PM MDT (22:55 UTC)
- Expired
- Aug 28, 2000, 6:00 PM MDT
- In force
- 65 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kane County, UT, San Juan County, UT
The radar
The Cedar City radar (KICX), 177 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 282259 SVRSLC UTC025-037-290000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 455 PM MDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL KANE COUNTY IN UTAH EXTREME SOUTHWESTERN SAN JUAN COUNTY IN UTAH * UNTIL 600 PM MDT * AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE SAN JUAN COUNTY ARM OF LAKE POWELL...OR ABOUT 34 MILES EAST OF PAGE...MOVING NORTHWEST AT 10 MPH TOWARDS HOLE IN THE ROCK. LARGE HAIL AND INTENSE LIGHTNING ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. BOATERS ALONG THIS AREA OF LAKE POWELL SHOULD TAKE SHELTER FROM THIS STORM. MOVE INDOORS IF POSSIBLE...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM STRIKES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3703 11093 3712 11075 3736 11087 3724 11121
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:35 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 28, 3:35 PM MDT, 1 hour 20 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 335 PM MDT MON AUG 28 2000 SYNOPSIS...MONSOONAL MOISTURE COVERS THE MAJORITY OF SOUTHERN AND EASTERN UTAH AND WILL BE STATEWIDE TUESDAY AND WEDNESDAY. DISCUSSION...TSTRMS FIRING AS EXPECTED IN MAINLY CENTRAL AND SOUTHERN UTAH WITH SOME OF THE UINTAS. MESO ETA (MODEL OF CHOICE) CONTINUES TO FORECAST JUICY PRECIPITABLE WATER NUMBERS...ZERO TO NEGATIVE LIS AND MODERATE CAPE NUMBERS. THIS ALL POINTS TO AN ACTIVE EVE TONIGHT AND ANOTHER ACTIVE DAY STATEWIDE ON TUESDAY. LIGHT FLOW THROUGH THIS EVENING INCREASES SOME ON TUESDAY DUE TO A PORTION OF THE CA LOW ROTATING INTO THE GREAT BASIN BUT THIS ALSO ACTS IN BRING LOTS OF MONSOONAL MOISTURE NORTH. EVEN THOUGH TUESDAY WILL BE ACTIVE...HAVE INDICATED JUST HIGH ON THE FFP AND BACKED OFF TO MODERATE IN THE SOUTHWEST ON WEDNESDAY AS THE SOUTHERLY FLOW INCREASES (TUESDAY) AND DRIES SOME BY WEDNESDAY. HAVE BASED THE EXTENDED ON THE MRF IDEAS WITH A COLD FRONT PUSHING INTO UTAH ON SATURDAY BRING A TOUCH OF FALL. IF THE ASSOCIATED TROUGH BRINGS ITS OWN MOISTURE...WE COULD HAVE A LITTLE SNOW ON THE HIGHER PEAKS OF THE WASATCH AND UINTA MOUNTAINS LATER SAT AND SUN. THE EC IS SOMEWHAT SLOWER AND WOULD DELAYING THE COOLER UNTIL SOMETIME SUN. SLC 1356 CDC 6665 ALDER .SLC...FLASH FLOOD WATCH CENTRAL AND SOUTHERN UTAH...EXCEPT FAR EAST UNTIL 1000 PM.
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.